MAUDE Adverse Event Report: ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; WASHER, BOLT, NUT

ARTHREX, INC. CLAV FRAC PLT,CENTRAL THIRD,LFT,SS; WASHER, BOLT, NUT
Model Number CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that there was a problem with a clavicular plate.At 6 weeks after the initial surgery the plate fractured.This led to recurrent pain, bone deformation and surgical resumption.The plate was removed and a new one was put in place.No further information received.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint allegation is confirmed.One unpackaged ar-2654cl serial/batch number (b)(6) was received for investigation along with seven screws.Functional testing was not performed due to the damage to the device.Upon visual inspection, it was observed that the plate is fractured into two pieces, accompanied by several nicks, scratches and dents on its surface.The thickness of both halves was measured using a point micrometer and found that the dimensions were 0.093 and 0.092 which are in tolerance of the specified 0.090 ± 0.005.The width of both halves were measured using a caliper and found that the dimensions were 0.380 and 0.380 which are in tolerance of the specified 0.380 ± 0.005.The most likely cause of the reported failure is a patient-specific event.According to dfu-0192-9 at revision 0.Warnings.5.Postoperatively and until healing is complete, fixation provided by this device should be considered as temporary and may not withstand weight bearing or other unsupported stress.The fixation provided by this device should be protected.The postoperative regimen prescribed by the physician should be strictly followed to avoid adverse stresses applied to the device.

Brand Name
CLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Common Device Name
WASHER, BOLT, NUT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key17665353
Report Number1220246-2023-07751
Device Sequence Number6208169
Product Code HRS
UDI-Device Identifier00888867027466
UDI-Public00888867027466
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K143139
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCLAV FRAC PLT,CENTRAL THIRD,LFT,SS
Device Catalogue NumberAR-2654CL
Device Lot Number13708277
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer07/11/2024
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date08/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown